MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE IMPLANT WITH INSERTER; WASHER, BOLT, NUT

ARTHREX, INC. MINI TIGHTROPE IMPLANT WITH INSERTER; WASHER, BOLT, NUT
Model Number MINI TIGHTROPE IMPLANT WITH INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 1/20/2022, it was reported by a sales representative via email that an ar-8913ds mini tightrope inserter shaft's sutures were unbuttoned and surgeon had to reattach them in order to be used.During the procedure, surgeon was applying tension to the sutures and the broke off.This was discovered during a procedure on (b)(6) 2022 additional information received 1/21/2022: this was discovered during a lisfranc ligament injury procedure.Surgeon removed all the broken sutures from inside the patient and was able to complete the case using another ar-8913ds from lot number 13635602.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8913ds was received for investigation.Visual inspection identified that the suture had fragmented, with both buttons no longer looped to the construct.No damage was present to the buttons.The cause remains undetermined, although a probable cause is attributed to excessive force applied during tensioning.
 
Additional Manufacturer Narrative
Additional info: g.3 this 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8913ds was received for investigation.Visual inspection identified that the suture had fragmented, with both buttons no longer looped to the construct.No damage was present to the buttons.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
MINI TIGHTROPE IMPLANT WITH INSERTER
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18297165
Report Number1220246-2023-09318
Device Sequence Number20615422
Product Code HTN
UDI-Device Identifier00888867048874
UDI-Public00888867048874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberMINI TIGHTROPE IMPLANT WITH INSERTER
Device Catalogue NumberAR-8913DS
Device Lot Number12963258
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown